Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 28, NWS Blacksburg, VA

July 18, 2006Smyth County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 18, 2006, 11:03 PM EDT for Smyth County, Virginia. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2006, 11:03 PM EDT (03:03 UTC)
Expired
Jul 19, 2006, 1:00 AM EDT
In force
117 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Smyth County, VA

The radar

The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2240 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 190304
FFWRNK
VAC173-190500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1103 PM EDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 100 AM EDT

* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  SALTVILLE...CHILHOWIE...BROADFORD AND ALLISON GAP.

FLASH FLOODING WILL OCCUR ALONG STREAMS THAT FLOW INTO THE MIDDLE 
AND NORTH FORK OF THE HOLSTON RIVER.

STREET FLOODING WILL ALSO OCCUR IN CHILHOWIE AND SALTVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3692 8181 3669 8163 3673 8147 3697 8155
      3693 8166

$$

WP
2 follow-up statements
000 
WGUS71 KRNK 190406
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 AM EDT WED JUL 19 2006

VAC173-190500-
SMYTH VA-
1202 AM EDT WED JUL 19 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
WESTERN SMYTH COUNTY...

AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SALTVILLE...MARION...CHILHOWIE...BROADFORD AND ALLISON GAP. SPECIFIC 
CREEKS AND STREAMS THAT WILL HAVE FLASH FLOODING INCLUDE...WALKER 
CREEK...BIG LAUREL CREEK...AND OTHER SMALL STREAMS WEST OF MARION IN 
THE CHILHOWIE...SALTVILLE AND ADWOLF AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3692 8181 3669 8163 3673 8147 3697 8155
      3693 8166

$$

WP
000 
WGUS71 KRNK 190458
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1252 AM EDT WED JUL 19 2006

VAC173-190502-
SMYTH VA-
1252 AM EDT WED JUL 19 2006

...THE FLASH FLOOD WARNING EXPIRES AT 100 AM EDT FOR WESTERN SMYTH 
COUNTY...

AT 1252 AM...LOCAL LAW ENFORCEMENT REPORT NO FLOODING ACROSS WESTERN 
SMYTH COUNTY. SHOWERS ARE DIMINISHING ACROSS WESTERN SMYTH 
COUNTY...AND SHOULD END SHORTLY. THEREFORE...THE FLASH FLOOD WARNING 
IS BEING ALLOWED TO EXPIRE.

HOWEVER...RUNOFF FROM THE EARLIER HEAVIER RAINS WILL CAUSE STREAMS 
AND CREEKS TO RUN HIGH...ESPECIALLY WEST OF MARION OVER THE NEXT FEW 
HOURS.

IF YOU EXPERIENCED FLOODING IN WESTERN SMYTH COUNTY...RELAY YOUR 
REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 
6 6...2 1 5...4 3 2 4.

LAT...LON 3692 8181 3669 8163 3673 8147 3697 8155
      3693 8166

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:04 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 18, 9:04 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT TUE JUL 18 2006

.SHORT TERM /REST OF TONIGHT/...

THUNDERSTORMS CONTINUE FAIRLY STRONG ON WESTERN SLOPES AREAS. 00Z
SOUNDING AT RNK WAS NOT VERY UNSTABLE...DO NOT THINK THAEY WIL
SPREAD EASTWARD. THE STORMS ON THE WESTERN SLOPES SHOULD BE MAINLY
DUIRNAL...SO WILL KEEP SCATTERED THUNDERSTORMS IN THROUGH
MIDNIGHT...THEN JUST A SLIGHT CHANCE. REST OF THE FCST LOOKED IN
GOOD SHAPE...SO I ONLY MADE ADJUSTMENTS TO CURRENT TEMPS/DEWPOINTS
AND SKY COVER.

&&

.PREV DISCUSSION...
 (ISSUED 737 PM EDT TUE JUL 18 2006)

AVIATION...
SCTD TSTMS IN THE WEST WILL DIMINISH QUICKLY WITH LOSS OF HTG WITH
LITTLE ACTION EXPECTED OVERNIGHT. TYPICAL MVFR FOG AGAIN LIKELY AT
LYH/DAN WHILE IFR/LIFR FOG LIKELY AT LWB. CHC OF TSTMS WILL
INCREASE TMRW AS FRONTAL BNDRY DROPS DOWN INTO NORTHERN AND
CENTRAL VIRGINIA.

PREV DISCUSSION...
 (ISSUED 619 PM EDT TUE JUL 18 2006)

SHORT TERM /REST OF TONIGHT/...

WILL ISSUE AN UPDATE TO ACCOUNT FOR THE SCATTERED TSTMS OVER THE
GREENBRIER VALLEY OF WV AND THAT THEY ARE EXPECTED TO PROPAGATE
INTO THE HIGHLANDS OF VA. I ALSO ADDED IN ISOLATED THUNDERSTORMS
TO THE SW VA MTNS AND NRN MTNS OF NC.

PREV DISCUSSION...
 (ISSUED 220 PM EDT TUE JUL 18 2006)

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE ACROSS THE REGION WILL SLOWLY WEAKEN TONIGHT AS 5H
TROF DIPS SOUTH AND SHUNTS UPPER HEAT DOME BACK TO THE WEST THRU
WED. BACKDOOR TYPE SURFACE FRONT ASSOCIATED WITH THIS FEATURE THE
MAIN CONCERN AS IT DRIFTS SOUTH TO JUST NORTH OF THE CWA TOMORROW.
SOUTHWARD ADVANCE OF MOISTURE AHEAD OF THE FRONT IFFY ESPCLY GIVEN
BEST DYNAMICS PASSING NORTH AND MORE SUBSIDENCE OUT EAST TO THE NW
OF THE TROPICAL SYSTEM. THINK TRAILING VORT LOBE MAY BE ENOUGH TO
PUNCH AT LEAST A FEW SHRA/TSRA SOUTH OVERNIGHT BEFORE FADING WITH
LOSS OF HEATING BUT NO MORE THAN 20ISH POP MAINLY FAR NORTHERN TIER
ZONES. S/W ENERGY AND DEEP RH A BIT BETTER WED AFTERNOON GIVEN
PREFRONTAL RH LOBE AND POSSIBLE ONSHORE TROPICAL CONNECTION IN NE
FLOW PER NAM. SINCE MOST MODELS SHOW GOOD INSTABILITY WILL BUMP UP
MOUNTAIN POPS A BIT ALTHO IF TROPICAL SYSTEM DEVELOPS MORE SINKING
MOTION COULD CUT INTO COVERAGE ACROSS THE AREA. OTHERWISE TEMPS NOT
QUITE AS COOL TNGT PER HIER DEWPOINTS...THEN POSSIBLY A CAT OR SO
LOWER THAN TODAY WED GIVEN CLOUDS AND SLIGHTLY BETTER ONSHORE
TRAJECTORY.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEAK SHORTWAVE DROPS SOUTH ACROSS THE MOUNTAINS ON WEDNESDAY NIGHT.
INCREASED POPS FOR THE WESTERN MOUNTAINS. NAM LOOKED CLOSER THAN THE
GFS...ESPECIALLY WITH TROPICAL DEPRESSION #2. ALTHOUGH 12Z NAM TAKES
THE SFC CIRC FURTHER WEST MORE QUICKLY THAN THE OFFICIAL TPC
FORECAST TRACK...IT MORE CLOSELY RESEMBLES THE OFFICIAL TRACK THAN
THE GFS.

A BROAD TROF OVER THE EAST WILL CONTINUE DURING THE MEDIUM RANGE
PERIOD. FOLLOWED HPCGUIDE WHICH GRAVITATED TOWARD THE MORE
CONSERVATIVE DEPICTIONS OF 00Z UKMET...CANADIAN GLOBAL...NCEP
ENSMEAN...ECMWF...AND GFS. MADE MINOR ADJUSTMENTS TO COMBINED
HPCGUIDE AND TCP FORECASTS BLEND. FELT THAT SCT POPS SUPPORTED
FOR DURING THE END OF THE WEEK WITH FRONTAL BOUNDARY ACROSS THE
REGION.

AVIATION...

OVERALL VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS.
HOWEVER SHOULD ONCE AGAIN SEE AT LEAST BRIEF MVFR/IFR LEVELS IN
FOG/HAZE AT MOST SITES EXCLUDING KROA LATE TONIGHT INTO EARLY
WEDNESDAY MORNING. ALSO WEAK COLD FRONT APPROACHING FROM THE NW
COMBO WITH POTENTIAL TSRA COMPLEXES MAY SPELL ISOLATED CONVECTION
BY MIDDAY WEDNESDAY ESPCLY BLF/LWB. SINCE COVERAGE IFFY WONT
MENTION IN TAFS AT THIS POINT AND GO WITH SCT/BKN CU/AC AT VFR
LEVELS INTO WEDNESDAY AFTERNOON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

JJ
Hazardous weather outlook, Jul 18, 10:34 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 PM EDT TUE JUL 18 2006

NCZ001>006-018>020-VAZ011-013>020-022>024-032>035-043>047-058-059-
WVZ044-045-191100-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GILES-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MONROE-GREENBRIER-
1034 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS THIS
EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. STORM SHOULD DIMINISH BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

VAZ007-009-010-012-WVZ042-043-191100-
TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-SUMMERS-
1034 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

In the hours before

Local storm report, Jul 18, 9:34 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             BRAMWELL                37.32N 81.32W
07/18/2006  E0.75 INCH       MERCER             WV   PUBLIC

&&

JSTEWART
Local storm report, Jul 18, 9:47 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     POCAHONTAS              37.31N 81.34W
07/18/2006                   TAZEWELL           VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN

&&

JSTEWART
Special weather statement, Jul 18, 9:56 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 PM EDT TUE JUL 18 2006

VAZ007-009-010-190240-
BLAND-SMYTH-TAZEWELL-
956 PM EDT TUE JUL 18 2006

THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAIN...GUSTY WINDS...AND SMALL HAIL WILL BE AFFECTING LOCATIONS
SOUTH OF BLUEFIELD THROUGH 1045 PM. THE FOLLOWING TOWNS CAN EXPECT
THESE STRONG STORMS...GRATTON...BURKES GARDEN...CERES...AND NEBO.
IF YOU LIVE IN THESE AREAS...STAY INDOORS AND AWAY FROM WINDOWS. IF
TRAVELING...WATCH FOR EXTENSIVE PONDING OF WATER ON THE ROADS. THESE
STORMS SHOULD DIMINISH TOWARD MIDNIGHT.

05
Local storm report, Jul 18, 10:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             2 E CLAYPOOL HILL       37.07N 81.72W
07/18/2006  M0.88 INCH       TAZEWELL           VA   PUBLIC

&&

DOC
Local storm report, Jul 18, 10:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             CLAYPOOL HILL           37.07N 81.76W
07/18/2006  E0.75 INCH       TAZEWELL           VA   PUBLIC

&&

WHP
Local storm report, Jul 18, 10:50 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1050 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND DMG     RICHLANDS               37.10N 81.80W
07/18/2006                   TAZEWELL           VA   PUBLIC

            LARGE BRANCHES TORN OFF FRUIT TREES

&&

DOC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:47 PM EDTSevere Thunderstorm WarningRNKTazewell58 min
Jul 18, 10:04 PM EDTSevere Thunderstorm WarningRNKTazewell56 min
Jul 18, 10:22 PM EDTSevere Thunderstorm WarningRNKSmyth53 min
Jul 19, 2:12 PM EDTSevere Thunderstorm WarningRNKCharlotte63 min
Jul 19, 3:05 PM EDTSevere Thunderstorm WarningRNKHalifax85 min
Jul 19, 4:05 PM EDTSevere Thunderstorm WarningRNKCampbell, City of Lynchburg55 min
Jul 19, 4:12 PM EDTSevere Thunderstorm WarningRNKBath78 min
Jul 19, 4:19 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville86 min
Jul 19, 5:01 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington72 min
Jul 19, 5:06 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem54 min
Jul 19, 5:20 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham70 min
Jul 19, 5:42 PM EDTSevere Thunderstorm WarningRNKBedford93 min
Jul 19, 5:44 PM EDTSevere Thunderstorm WarningRNKMontgomery76 min
Jul 19, 5:52 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem68 min
Jul 19, 6:08 PM EDTSevere Thunderstorm WarningRNKPatrick82 min
Jul 19, 6:16 PM EDTSevere Thunderstorm WarningRNKAmherst49 min
Jul 19, 6:17 PM EDTSevere Thunderstorm WarningRNKBotetourt58 min
Jul 19, 6:18 PM EDTSevere Thunderstorm WarningRNKFranklin87 min
Jul 19, 6:28 PM EDTSevere Thunderstorm WarningRNKBuckingham77 min
Jul 19, 7:08 PM EDTSevere Thunderstorm WarningRNKFloyd67 min
Jul 19, 7:29 PM EDTSevere Thunderstorm WarningRNKPulaski76 min
Jul 19, 7:41 PM EDTSevere Thunderstorm WarningRNKGrayson79 min
Jul 19, 7:47 PM EDTSevere Thunderstorm WarningRNKCharlotte45 min

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.